MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221815
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using 2 bd bbl¿ trypticase¿ soy broth contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " it was reported that contaminated with gram-positive bacilli.¿ problem: reported the 2ml tsb tubes they received from lot 1070138 are contaminated with gram-positive bacilli.They receive 2 sp (200 tubes) from lot 1070138, exp.2022/09/03 and she would like to receive replacement from another lot number.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 2 bd bbl¿ trypticase¿ soy broth contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "it was reported that contaminated with gram-positive bacilli.Problem: reported the 2ml tsb tubes they received from lot 1070138 are contaminated with gram-positive bacilli.They receive 2 sp (200 tubes) from lot 1070138, exp.2022/09/03 and she would like to receive replacement from another lot number.".
 
Additional Manufacturer Narrative
H6: investigation summary material 221815 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 1070138 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling and torquing processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per procedure.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and two other complaints have been taken on this batch for contamination.Retention samples from batch 1070138 were available for inspection.There was no observable evidence of contamination from visual inspection of 10/10 tubes.For further testing, two retentions tubes were incubated.One tube was placed at 20¿25-degrees celsius incubator and one tube was placed into 33-37degrees celsius incubator.At the seven days incubation, no microbial growth was observed in 2/2 tubes.Three photos were received for the investigation in lieu of returns.One photo shows three tubes.Only two tubes are clearly from batch 1070138 and each tube has media that is hazy.The third tube in this photo does not appear to be from batch 1070138 and has media that does not appear to be hazy.According to the certificate of analysis for this batch, the broth appearance should be light yellow to medium tan yellow; clear to trace hazy.The second photo shows the bottom of a tube with what appears to be white particles at the bottom of the tube.The third photo shows two tubes from batch 1070138 with media that is hazy.The hazy appearance of the media could be due to microbial growth and it is possible that microbial cells in broth media can settled to the bottom of the tube (as in the second picture).Contamination was not seen in the retention samples.The complaint can be confirmed based on the photos.Bd will continue to trend complaints for contamination.This product is not labeled as sterile.No actions are planned at this time.Media should be inspected prior to use and should not be used if medium shows evidence of contamination, drying, cracking or other signs of deterioration.H3 other text : see h10.

Brand Name
BD BBL TRYPTICASE SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11952124
Report Number1119779-2021-00948
Device Sequence Number13724644
Product Code JSG
UDI-Device Identifier30382902218150
UDI-Public30382902218150
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/03/2022
Device Model Number221815
Device Catalogue Number221815
Device Lot Number1070138
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1